Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


results resistance test
Nov 22, 2005

Dear Docter,

My girfriend get her results back from her test: zidovudine (AZT) No Evidence of Resistance didanosine (ddl) No Evidence of Resistance ddc Possible Resistance lamivodine (3tc)yemtricitabine (FTC) Resistance abc and tdf No Evidence of Resistanc NVP DLV Resistance EFV Possible Resistance. Till this moment she use drug name Gpovir (nevirapine + 3TC + d4T) but also have a problem with lypostrafie. She will have to change her drugs i guess, but can you let me know which combination will be good for her and also that she not get problem with lypostrafie. Thanks, regards,

Naam

Response from Dr. Sherer

Unfortunately, the results of the resistanc test show that the current regimen of NVP + 3TC + D4T is no longer active due to resistance to both NVP and 3TC. You should also assume that efavirenz (Stocrin) will also no longer be active.

The usual next line regimen in this situation is a boosted PI, such as lopinavir/ritonavir (Kaletra) or saquinavir/ritonavir (Invirase), combined with a second generation NRTI such as tenofovir, abacavir, or didanosine. Many physicians would also continue lamivudine (or emtricitabine - FTC) due to evidence that there is still antiviral activity (even with resistance), and evidence that the virus's ability to replicate is impaired when this resistance mutation is present. The second line drugs also are associated with a lesser chance of lipoatrophy. These choices will depend on the drugs that are available to you in your country.

I suggest that you talk to your doctor about these options.


Previous
Low CD4
Next
Drugs supressing CD4 count

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement